Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 68, NWS Charleston, WV

June 6, 2001Pleasants County, Ritchie County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2001, 7:35 PM EDT for Pleasants County, Ritchie County, West Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 7:35 PM EDT (23:35 UTC)
Expired
Jun 6, 2001, 8:15 PM EDT
In force
40 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Pleasants County, WV, Ritchie County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 062335
SVRRLX
WVC073-085-070015-
/NEW.KRLX.SV.W.0114.062335-070015/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
735 PM EDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  RITCHIE COUNTY IN WEST VIRGINIA...

* UNTIL 815 PM EDT...

* AT 728 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 5 MILES WEST OF BELMONT...MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...ST. MARYS AND
  HARRISVILLE.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A
TORNADO IS SPOTTED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 6, 6:37 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
637 PM EDT WED JUN 6 2001

THUNDERSTORMS FROM MAIN BAND HAVE PUSHED INTO SOUTHEAST OHIO. THIS
BAND STRETCHES FROM JUST NORTH OF PKB...SOUTHWESTWARD TO SOUTHERN
INDIANA.  ADDITIONAL THUNDERSTORMS HAVE FORMED OVER KENTUCKY AND
NORTHEASTERN TENNESSEE...WITH A FEW FRESH CELLS IN WV. LOCALLY HEAVY
RAINFALL IS LIKELY...WILL CONTINUE FFA. WILL ALSO ADD BUCHANAN AND
DICKENSON COUNTIES IN VA TO THE FLASH FLOOD WATCH UNTIL 11 PM THIS
EVENING.

.RLX...
WV...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES
WVZ005>011...WVZ013>020...WVZ024>040...WVZ046>047.

VA...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES VAZ003-004.
KY...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR FOR ZONES
KYZ101>103...KYZ105.

OH...FLASH FLOOD WATCH TIL 11 PM TONIGHT FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.

.END/NMB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:27 AM EDTFlash Flood WarningRLXBoone, Lincoln3 hr
Jun 6, 7:11 PM EDTTornado WarningRLXWood34 min
Jun 6, 7:38 PM EDTSevere Thunderstorm WarningRLXMcDowell22 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.